MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM
Model Number DHEAS
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Annual maintenance and an exchange of the gear pump head were performed on the first e 801 analyzer.The customer reported no further issues.
 
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with the elecsys pth immunoassay and elecsys dhea-s on a cobas 8000 e 801 module.The sample also had a questionable pth value when tested on a second e 801 analyzer.No incorrect results were reported outside of the laboratory.This medwatch will apply to the dhea-s assay.Please refer to the medwatch with patient identifier (b)(6) for information related to the pth assay.The sample initially resulted in a pth value of < 1.5 pg/ml with a data flag when tested on the first e 801 analyzer.The sample was tested again on a second e 801 analyzer, resulting in the same value.The sample was frozen and re-tested approximately 1 week later on an abbott alinity analyzer, resulting in a pth value of 44.1 pg/ml.The sample initially resulted in a dhea-s value of > 1000 ug/dl with a data flag when tested on the first e 801 analyzer.The sample was diluted 1:10 and repeated on the first e 801 analyzer, resulting in a value of approximately 1100 ug/dl.The sample was frozen and re-tested approximately 1 week later on an abbott alinity analyzer, resulting in a dhea-s value of 211.4 ug/dl.The results from the abbott alinity analyzer were believable as these corresponded with the patient's clinical history.The serial number of the first e 801 analyzer is (b)(4).The serial number of the second e 801 analyzer was requested, but not provided.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation and the results obtained by the customer could be reproduced.
 
Additional Manufacturer Narrative
Further investigations of the patient's sample determined that it contains an interfering factor against the streptavidin component of the roche assay.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".

Brand Name
ELECSYS DHEA-S
Common Device Name
DEHYDROEPIANDROSTERONE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15703493
Report Number1823260-2022-03448
Device Sequence Number12318798
Product Code JKC
UDI-Device Identifier04015630940387
UDI-Public04015630940387
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K003174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDHEAS
Device Catalogue Number07027192190
Device Lot Number57284001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/28/2022
12/20/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/12/2022
01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown